MAUDE Adverse Event Report: ROCHE DIAGNOSTICS TINA-QUANT ALBUMIN GEN.2; ALBUMIN IMMUNOLOGICAL TEST SYSTEM

ROCHE DIAGNOSTICS TINA-QUANT ALBUMIN GEN.2; ALBUMIN IMMUNOLOGICAL TEST SYSTEM
Catalog Number 08056722190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The c503 analyzer serial number was (b)(6).It was noted that the samples were collected, frozen at -80 °c, defrosted, centrifuged, and the supernatant separated in a different laboratory, then sent to the customer site.The customer did not re-centrifuge the samples prior to running on the c503 analyzer.The investigation is ongoing.
 
Event or Problem Description
The initial reporter questioned high results not corresponding to the clinical condition for multiple patient spontaneous urine samples tested for tina-quant albumin gen.2 (albt2) on a cobas c 503 analytical unit.The customer is questioning the albt2 results as they are allegedly "much higher" than the total protein results.All of the affected patients are taking ace inhibitors.The customer alleges the issue only affects patients taking ace inhibitors.The following are examples of results for 3 patient samples.Patient 1 albt2 result was 1263 mg/l.The total protein result was 1133 mg/l.Patient 2 albt2 result was 1015 mg/l.The total protein result was 765 mg/l.Patient 3 albt2 result was 1388 mg/l.The total protein result was 1072 mg/l.Serum carryover was suspected, and the customer performed a test with urine samples.For these samples, the initial results were accompanied by data flags; the repeat results with dilution were lower.The following is an example from this test: the initial albt2 result was 551 mg/l with an invalidating data flag.The repeat with dilution was 432 mg/l the total protein result was 389 mg/l the customer has been performing urine albumin and urine total protein testing on all patient samples received by the laboratory, and the issue was not observed for these samples.
 
Additional Manufacturer Narrative
A general reagent issue was excluded as calibration, and qc were acceptable.Instrument files showed sample aspiration and cell blank alarms; these alarms suggest preanalytical handling issues.The field service engineer (fse) checked the water supply pump pressure, the vacuum pressure, and the cell rinse unit.The customer alleged the issue only affected patients taking ace inhibitors.Ace inhibitors reduce high-molecular-weight protein leakage, creating a urine matrix comprised almost entirely of albumin.It was noted that the samples had been frozen at -80 °c and measured without immediate re-centrifugation.Albumin molecules in this specific matrix are prone to self-aggregation after freeze-thaw cycles (at -80 °c).The albt2 assay (immunoturbidimetric) is sensitive to these aggregates and may lead to a falsely elevated signal.In contrast, the total protein assay (non-immune turbidimetric) may not fully precipitate these aggregated proteins, resulting in a lower recovery compared to the albt2 assay.The albt2 immunoturbidimetric method is generally more specific than the total protein turbidimetric method.The issue only occurred for samples with high analyte concentrations.Frozen samples should be centrifuged immediately before testing with automated dilutions.Based on the information provided, the specific cause of the event could not be determined.

Brand Name
TINA-QUANT ALBUMIN GEN.2
Common Device Name
ALBUMIN IMMUNOLOGICAL TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24343965
Report Number1823260-2026-00527
Device Sequence Number13117489
Product Code DCF
UDI-Device Identifier07613336120965
UDI-Public07613336120965
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K101203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08056722190
Device Lot Number88390601
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer03/01/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown